Please use this identifier to cite or link to this item: https://ahro.austin.org.au/austinjspui/handle/1/12446
Title: Red herring in returned traveler: drug reaction with eosinophilia and systemic symptom (DRESS) syndrome mimicking sepsis.
Austin Authors: Lim, Hui Yin;Huang, Gene Khai Lin;Torresi, Joseph ;Johnson, Douglas F
Affiliation: Department of General Medicine, Austin Health, Heidelberg, Victoria, Australia
Issue Date: 28-Aug-2014
Publication information: Journal of Travel Medicine 2014; 21(6): 425-8
Abstract: We report a case of a 51-year-old Han Chinese recently returned traveler, who was admitted with a generalized maculopapular rash, fevers, shock, and multi-organ failure. Extensive investigations failed to reveal an infective cause. Skin biopsy findings together with the recent commencement of allopurinol raised a diagnosis of drug reaction with eosinophilia and systemic symptom syndrome. High-dose prednisolone was commenced and the patient made a rapid recovery. This case highlights that not all sepsis-like presentations in returned travelers are due to infective causes and that severe drug reactions need to be considered in the differential diagnosis.
Gov't Doc #: 25345985
URI: http://ahro.austin.org.au/austinjspui/handle/1/12446
DOI: 10.1111/jtm.12152
URL: https://pubmed.ncbi.nlm.nih.gov/25345985
Type: Journal Article
Appears in Collections:Journal articles

Show full item record

Page view(s)

2
checked on May 14, 2021

Google ScholarTM

Check


Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.